Georgia, 2008

Hail and Damaging Winds in Georgia, June 9, 2008

June 9, 2008 · NWS TAE · 8 events in 4 counties and zones

Early evening thunderstorms on the 9th caused scattered reports of wind damage and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Early evening thunderstorms on the 9th caused scattered reports of wind damage and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 2:53 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 2:53 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT MON JUN 9 2008

.SHORT TERM...(TONIGHT-WEDNESDAY NIGHT)
THE MODELS SHOW THE UPPER RIDGE WEAKENING AND SHIFTING EAST AS AN
UPPER TROUGH AND COLD FRONT APPROACH FROM THE NORTHWEST. THE TUTT
CELL THAT IS CURRENTLY OVER THE SOUTHERN FLORIDA PENINSULA WILL
CONTINUE TO SLOWLY TRACK NORTHWEST TOWARD THE NORTHEAST GOM
TONIGHT INTO TUESDAY AND BEGIN TO FILL. AT THE SURFACE...THE
MODELS SHOW THE RIDGE AXIS ORIENTED EAST TO WEST ACROSS THE GULF
COAST STATES AND THE NORTHERN GOM THROUGH THE PERIOD WITH LIGHT
SOUTHERLY FLOW STREAMING ACROSS THE FORECAST AREA. WITH THIS
CHANGE IN THE UPPER PATTERN OVER THE NEXT FEW DAYS THE HIGH
TEMPERATURES ARE FORECAST TO SLIGHTLY COME DOWN....HOWEVER
...STILL IN THE LOWER 90S.

TUESDAY THROUGH WEDNESDAY...THE MEAN LOW-LEVEL FLOW WILL BE FAIRLY
LIGHT OUT OF THE SOUTH-SOUTHWEST. THE COMBINATION OF THIS FLOW AND A
SLIGHT INCREASE IN THE DEEP LAYER MOISTURE WITH THE UPPER TROUGH
APPROACHING FROM THE NORTHWEST WE WILL SHOW THE HIGHEST POPS (40/50)
DURING THE AFTERNOON HOURS OVER THE EASTERN FLORIDA PANHANDLE AND
THE FLORIDA BIG BEND. IN ADDITION TO THIS...THE MODEL SOUNDINGS DO
SHOW A SLIGHT INCREASE IN THE PWAT VALUES (1.7-1.85 INCHES)
DURING THIS TIME WHEN COMPARED TO THE PREVIOUS FEW DAYS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
MODELS ARE STILL FORECASTING THE DEMISE OF THE HOT SOUTHEAST U.S.
RIDGE. A FAIRLY COMPLEX REALIGNMENT OF THE BASIC FLOW PATTERN ACROSS
THE CONTINENTAL U.S. WILL END UP CREATING A WEAK LONG WAVE PATTERN
OVER THE EASTERN UNITED STATES. THIS TRANSITION BEGINS WITH A SERIES
OF GULF OF ALASKA SHORTWAVES THAT DIVE SOUTHEAST INTO THE PACIFIC
NORTHWEST. THESE SHORT WAVES START A REPLACEMENT CYCLE FOR THE
EXISTING WESTERN U.S TROF WHICH EJECTS NORTHEASTWARD INTO THE
WESTERN ATLANTIC AT THE START OF THE LONG TERM PERIOD. THE REMNANTS
OF A COLD FRONT ASSOCIATED WITH THE WESTERN ATLANTIC TROUGH...DIVES
INTO THE SOUTHEAST U.S. ON THURSDAY HELPING TO BEGIN BREAKING DOWN
THE PERSISTENT RIDGE THERE. MEANWHILE...BACK TO THE WESTERN U.S....
A NEW STRONGER INTER-MOUNTAIN TROF DEVELOPS AT THE START OF THE LONG
TERM PERIOD IN RESPONSE TO ANOTHER GULF OF ALASKA DISTURBANCE. THIS
UPPER LEVEL TROUGH ITSELF WILL ALSO BE EJECTED EASTWARD INTO THE
NORTHEAST U.S. BY SATURDAY. THE ARRIVAL OF THIS TROUGH ALONG THE
EAST COAST FURTHER BATTERS THE STRONG HOT SOUTHEAST U.S. RIDGE WHICH
BEGINS TO REFORM WESTWARD INTO NORTHERN MEXICO. YET ANOTHER GULF OF
ALASKA DISTURBANCE DIGS AN EVEN DEEPER LONG WAVE TROUGH ALONG THE
WEST COAST OF THE U.S. ON MONDAY. ADDITIONAL UPSTREAM DISTURBANCES
FROM THE GULF OF ALASKA GIVE THE APPEARANCE THAT IN THE LONG RUN...A
LONG WAVE WILL ANCHOR ITSELF OFF THE CALIFORNIA COASTLINE. THE NET
RESULT WILL BE A DEEP LONG WAVE OFF THE WEST COAST...HOT RIDGE
PATTERN OVER MEXICO AND TEXAS AND A WEAKER LONG WAVE ALONG THE EAST
COAST OF THE U.S AFTER THE END OF THE PERIOD. THE IMPACT OF ALL OF
THIS IN THE SOUTHEAST WILL BE INCREASED FLOW FROM THE GULF OF MEXICO
AND INCREASED MOISTURE THAT WILL GENERATE ACTIVE SEA BREEZE RAINFALL
THROUGH MOST OF THE LONG TERM PERIOD. SCATTERED SHOWERS ON TUESDAY
AFTERNOON WILL GIVE WAY TO INCREASED SEA BREEZE ACTIVITY ON
WEDNESDAY AFTERNOON AS PWATS JUMP UP ABOVE 1.70 INCH. ON
THURSDAY...PRECIP WATER EXCEEDS 2.00 INCHES AND LIFTED INDICES RAMP
UP TO TO -6 TO -7 RANGE. GRIDS REFLECT SIGNIFICANT POPS AND QPF
ACROSS THE AREA ON THURSDAY AND FRIDAY AND THE REMAINDER OF THE
PERIOD...AS WEAK SURFACE TROF REMNANTS CONTINUE TO DRIFT INTO
SOUTHEAST.

&&

.MARINE...A HIGH PRESSURE RIDGE WILL REMAIN IN CONTROL ACROSS
THE NORTHERN GULF OF MEXICO THROUGH THE WEEK. WINDS AND SEAS WILL
REMAIN WELL BELOW CAUTIONARY CONDITIONS THROUGH THE MID WEEK. EACH
AFTERNOON AND EVENING...ONSHORE WINDS NEAR THE COAST WILL
STRENGTHEN TO MODERATE LEVELS. THIS INCREASE EACH AFTERNOON WILL
CAUSE THE SEAS NEAR THE COAST TO BECOME CHOPPY.

&&

.AVIATION...THE MAIN IMPACT TO AVIATORS TODAY WILL BE SCATTERED
CONVECTION THAT IS DEVELOPING THIS AFTERNOON. COVERAGE WILL BE
HIGHER IN FL WITH THE BEST CHANCE AT TLH. MOST THUNDERSTORMS THAT
DEVELOP WILL BE ASSOCIATED WITH BRIEF MVFR CEILINGS AND VSBY WITH
IFR VSBY IN THE HEAVIER SHOWERS. CONVECTIVE WIND GUSTS TO 30 KT WILL
BE COMMON. A BRIEF PERIOD OF MVFR VSBY WILL DEVELOP BEFORE SUNRISE
AT TLH AND PFN ON TUE. CONVECTION WILL GET AN EARLIER START ON TUE,
SO PROB GROUPS WERE INCLUDED STARTING AT 16Z FOR TLH, PFN AND VLD.

&&

.FIRE WEATHER...MOISTURE LEVELS WILL CONTINUE TO INCREASE THIS WEAK.
THIS WILL RESULT IN NEAR TO ABOVE NORMAL RAIN CHANCES OVER THE NEXT
COUPLE OF DAYS AND WILL ALSO PREVENT RED FLAG CONDITIONS FROM
OCCURRING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  92  69  92  72 /  30  50  20  40  20
PANAMA CITY  75  89  74  89  75 /  20  40  10  30  20
DOTHAN       73  92  72  93  72 /  20  30  20  30  20
ALBANY       70  95  71  93  70 /  20  30  20  30  20
VALDOSTA     70  93  69  92  70 /  20  30  20  30  20
CROSS CITY   72  91  70  91  71 /  30  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

GIBBS/WOOL/LANIER
Hazardous weather outlook, Jun 9, 4:26 AM EST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 AM EDT MON JUN 9 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-101000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
526 AM EDT MON JUN 9 2008 /426 AM CDT MON JUN 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER HOT DAY IS EXPECTED...ESPECIALLY ACROSS SE ALABAMA AND
SOUTHWEST GEORGIA WHERE TEMPERATURES WILL ONCE AGAIN REACH WELL INTO
THE UPPER 90S.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE
SEABREEZE AND SLOWLY MOVE INLAND. A FEW STORMS MAY BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

HIGH TEMPERATURE WILL GRADUALLY MODERATE THROUGH THE REMAINDER OF
THE WEAK AS HIGH PRESSURE WEAKENS. AN INCREASE IN MOISTURE WILL
ALSO LEAD TO AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS UNLIKELY...A FEW
STORMS COULD BECOME STRONG EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Jun 9, 1:06 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EDT MON JUN 9 2008

FLZ018-028-091845-
JEFFERSON-TAYLOR-
206 PM EDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND TAYLOR
COUNTIES...

* UNTIL 245 PM EDT

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF PERRY...MOVING NORTHWEST AT
10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 9, 3:13 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT MON JUN 9 2008

FLZ009-010-092100-
HOLMES-WASHINGTON-
313 PM CDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WASHINGTON
COUNTIES...

* UNTIL 400 PM CDT

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BONIFAY...MOVING NORTHWEST AT 11
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 9, 4:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT MON JUN 9 2008

FLZ009-010-092145-
HOLMES-WASHINGTON-
401 PM CDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WASHINGTON
COUNTIES...

* UNTIL 445 PM CDT

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BONIFAY...MOVING NORTHWEST
AT 15 MPH.

THIS STORM WILL BE NEAR...
  BONIFAY BY 420 PM CDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 9, 4:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT MON JUN 9 2008

ALZ068-069-092230-
GENEVA-HOUSTON-
443 PM CDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND HOUSTON
COUNTIES...

* UNTIL 530 PM CDT

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF COTTONWOOD...MOVING NORTHWEST AT
16 MPH.

THIS STORM WILL BE NEAR...
  TAYLOR BY 510 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 9, 5:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT MON JUN 9 2008

GAZ142-143-092315-
EARLY-MILLER-
625 PM EDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY AND MILLER
COUNTIES...

* UNTIL 715 PM EDT

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DONALSONVILLE...MOVING NORTHWEST
AT 14 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 9, 5:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 9 2008

FLZ011-GAZ155-092330-
JACKSON-SEMINOLE-
536 PM CDT MON JUN 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND SEMINOLE
COUNTIES...

* UNTIL 630 PM CDT/730 PM EDT/

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CHATTAHOOCHEE...OR 20 MILES
SOUTH OF DONALSONVILLE...MOVING NORTHWEST AT 19 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Early

When
June 9, 6:00 PM EST
Where
Early County, 2.17 mi SSW of Centerville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.243, -84.919

Penny size hail was observed at Old Lucile Highway and State Highway 39.

Thunderstorm Wind, Early

When
June 9, 6:00 PM EST
Where
Early County, Damascus
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.300, -84.720

A few trees were down.

Thunderstorm Wind, Early

When
June 9, 6:05 PM EST
Where
Early County, 2.5 mi SW of Blakely Early Co Arp
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.374, -84.930

Several trees were down in and just south of Blakely.

Thunderstorm Wind, Dougherty

When
June 9, 7:07 PM EST
Where
Dougherty County, (Aby)sw Georgia Regional Airport
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
31.530, -84.200

A convective gust of 77 mph was recorded by the ASOS at the airport.

Thunderstorm Wind, Dougherty

When
June 9, 7:08 PM EST to 7:18 PM EST
Where
Dougherty County, 2.92 mi WNW of Albany to 0.73 mi NNE of East Albany
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
31.591, -84.218

Straight line winds toppled numerous trees and power lines across the city. An estimated 1,000 residents were without power. The storm disrupted the city's 911 computer and telephone capabilities. Several homes sustained minor damage on the west and northwest edge of Albany.

Hail, Dougherty

When
June 9, 7:13 PM EST to 7:18 PM EST
Where
Dougherty County, 2.28 mi WNW of Albany to 1.12 mi ESE of Albany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.592, -84.206

Nickel to quarter size hail was reported from just northwest of Albany through the city.

Hail, Lee

When
June 9, 7:18 PM EST
Where
Lee County, Leesburg
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.730, -84.170

Penny to golf ball size hail was reported.

Thunderstorm Wind, Terrell

When
June 9, 7:40 PM EST
Where
Terrell County, 3.67 mi S of Doverel
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.647, -84.522

A few trees were down on State Road 45 in the southern portion of the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107830, 107833, 107835, 107836, 107841, 107844, 107847, 107848.